Alert archive / Wyoming / Tornado Warnings in 2008

Tornado Warning 6, NWS Riverton, WY

August 10, 2008Sweetwater County, Wyoming

NWS Riverton, WY issued this tornado warning at Aug 10, 2008, 4:48 PM MDT for Sweetwater County, Wyoming. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2008, 4:48 PM MDT (22:48 UTC)
Expired
Aug 10, 2008, 5:15 PM MDT
In force
27 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon

County Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 183 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 10.8 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2008-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 482 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2008-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
482 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
1840 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS55 KRIW 102248
TORRIW
WYC037-102315-
/O.NEW.KRIW.TO.W.0006.080810T2248Z-080810T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
448 PM MDT SUN AUG 10 2008

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* TORNADO WARNING FOR...
  WEST CENTRAL SWEETWATER COUNTY IN SOUTH CENTRAL WYOMING...

* UNTIL 515 PM MDT

* AT 442 PM MDT...THE PUBLIC REPORTED A TORNADO NEAR STATE HWY 372
  MILE MARKER 10...OR ABOUT 18 MILES NORTHWEST OF GREEN RIVER...
  MOVING SOUTHEAST AT 30 MPH.

* THE TORNADO WILL BE NEAR...
  I80 EXIT 83 BY 505 PM MDT...
  I80 EXIT 85 BY 510 PM MDT...

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 74 AND
88.

MOVE INTO A BASEMENT OR INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. ABANDON MOBILE HOMES AND VEHICLES.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4169 10936 4144 10958 4160 10987 4177 10981
TIME...MOT...LOC 2248Z 295DEG 26KT 4165 10971

$$

C. BAKER
2 follow-up statements
000 
WWUS55 KRIW 102306
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
506 PM MDT SUN AUG 10 2008

WYC037-102315-
/O.CON.KRIW.TO.W.0006.000000T0000Z-080810T2315Z/
SWEETWATER WY-
506 PM MDT SUN AUG 10 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM MDT FOR WEST
CENTRAL SWEETWATER COUNTY...

AT 502 PM MDT...THE PUBLIC REPORTED A TORNADO.  THIS TORNADO WAS
LOCATED NEAR I80 EXIT 83...OR ABOUT 9 MILES NORTHWEST OF GREEN
RIVER...MOVING SOUTHEAST AT 30 MPH.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 74 AND
88.

MOVE INTO A BASEMENT OR INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. ABANDON MOBILE HOMES AND VEHICLES.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4169 10936 4144 10958 4160 10987 4177 10981
TIME...MOT...LOC 2306Z 295DEG 26KT 4159 10955

$$

C. BAKER
000 
WWUS55 KRIW 102313
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
513 PM MDT SUN AUG 10 2008

WYC037-102323-
/O.EXP.KRIW.TO.W.0006.000000T0000Z-080810T2315Z/
SWEETWATER WY-
513 PM MDT SUN AUG 10 2008

...THE TORNADO WARNING FOR WEST CENTRAL SWEETWATER COUNTY EXPIRES AT
515 PM MDT...

ALTHOUGH THE WARNING HAS BEEN ALLOWED TO EXPIRE...THUNDERSTORMS WITH
SMALL HAIL...WIND GUSTS TO 40 MPH AND FREQUENT LIGHTNING WILL STILL
BE POSSIBLE.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 74 AND
88.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4169 10936 4144 10958 4160 10987 4177 10981
TIME...MOT...LOC 2313Z 295DEG 26KT 4157 10949

$$

C. BAKER

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this tornado warning went out at Aug 10, 4:13 PM MDT, 35 minutes earlier.

Area forecast discussion, Aug 10, 4:13 PM MDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
413 PM MDT SUN AUG 10 2008

.SHORT TERM...TONIGHT THROUGH WEDNESDAY

THE EARLY MORNING CONVECTION CLEARED OUT OF THE REGION WITH
SUNSHINE RETURNING BY MIDDAY AS THE SHORTWAVE LIFTED THROUGH WY.
UPSTREAM IS THE LEADING EDGE OF THE TROUGH THAT IS SPINNING OVER
SOUTHWEST CANADA. CONVECTION HAS FIRED UP AGAIN ON THIS LEADING
EDGE IN EASTERN IDAHO AND WESTERN WY. PLUS SOME CONVECTION IN THE
SOUTH. CONVECTION WILL MOVE ACROSS THE REGION FROM WEST TO EAST
THIS EVENING WITH THE POTENTIAL FOR SMALL HAIL...GUSTY WIND AND
LOCALLY HEAVY RAIN. WOULD EXPECT ONLY ONE ROUND OF STORMS FOR MOST
AREAS. LINGERING SHOWERS AND STORMS MAY OCCUR OVER THE NORTHERN
BIGHORN MOUNTAINS AND JOHNSON COUNTY AFTER MIDNIGHT. AS THE UPPER
TROUGH MOVES ACROSS SOUTHERN CANADA MONDAY DRIER AIR IS FORECAST
TO MOVE INTO THE REGION ALONG WITH COOLER HIGHS. THUS WENT WITH A
DRY FORECAST MONDAY AND MONDAY NIGHT. TUESDAY LOOKS DRY AS WELL
WITH HIGH PRESSURE OVER THE AREA AND A FAIRLY STABLE AIRMASS.
MODELS FORECAST A SHORTWAVE IN A DEVELOPING NW FLOW ALOFT ON
WEDNESDAY AFTERNOON INTO THE EVENING. THIS WILL HAVE THE POTENTIAL
FOR AIDING CONVECTION AS THE AIRMASS WILL BECOME UNSTABLE OVER
THE NORTH AND EAST ZONES WED PM. ISOLATED COVERAGE IS IN THE
FORECAST AND THIS MAY NEED TO BE INCREASED IN THE NORTH AND EAST
ZONES WITH TIME. HIGHS TUE WILL BE AT OR SLIGHTLY WARMER THAN
MONDAY WITH SLIGHT COOLING ON WED IN THE NORTH WITH LITTLE CHANGE
CENTRAL AND SOUTH.

.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY

00Z MEDIUM RANGE MODELS HAVE NOW DECIDED TO HAVE AN UPPER LOW
ACROSS EAST CENTRAL SASKATCHEWAN...INSTEAD OF BRINGING INTO THE
NORTHERN PLAINS/UPPER MIDWEST. A SHORTWAVE TROUGH PUSHING EAST
ACROSS CANADA TOWARDS THIS UPPER LOW WILL BE FORCED SOUTHEAST INTO
MONTANA/NORTHERN PLAINS WEDNESDAY NIGHT/THURSDAY. THIS SHOULD SEND
A COLD FRONT THROUGH THE AREA THURSDAY BRINGING IN SLIGHTLY COOLER
AIR INTO THE REGION THURSDAY/FRIDAY. BY FRIDAY...A STRONG RIDGE
WILL BE IN PLACE ACROSS THE WEST INTO INTERMOUNTAIN WEST...WITH A
MAINLY DRY NORTHERLY FLOW ACROSS THE AREA FRIDAY AND SATURDAY. THE
RIDGE BEGINS TO BREAK DOWN ON SUNDAY...WHICH COULD RESULT IN SOME
ISOLATED CONVECTION.

&&

.AVIATION...

AFTER ISOLATED THUNDERSTORMS THIS EVENING...WESTERLY FLOW WILL
INCREASE OVER THE AREA TONIGHT AND MONDAY. THIS FLOW WILL RESULT
IN GUSTY WINDS INTO MONDAY EVENING...MAINLY OVER THE HIGHER
ELEVATIONS OF WEST CENTRAL WYOMING. THIS WILL WORK DRIER AIR INTO
THE REGION...RESULTING IN BENIGN WEATHER AND VFR CONDITIONS
THROUGH TUESDAY.

&&

.FIRE WEATHER...

ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR
OVER THE DISTRICT THIS EVENING. SOME STORMS WILL HAVE BRIEF HEAVY
RAIN AND SMALL HAIL AND WIND GUSTS TO 40 MPH. A FEW SHOWERS AND
STORMS MAY LINGER AFTER MIDNIGHT IN THE BIGHORN MOUNTAINS AND
JOHNSON COUNTY. OTHERWISE THE SKY WILL BE CLEARING AFTER MIDNIGHT
IN MOST AREAS. ON MONDAY DRIER AIR WILL BE WORKING INTO THE AREA.
DRY WEATHER WILL PREVAIL OVER THE DISTRICT MONDAY AND TUESDAY.
THERE WILL BE AFTERNOON AND EARLY EVENING BREEZY CONDITIONS OVER
THE WEST AND SOUTH ZONES. RELATIVE HUMIDITY WILL BE ON THE
DECREASE MONDAY AND TUESDAY AFTERNOONS.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...AR
LONG TERM...WM
AVIATION...KPL
FIRE WEATHER...AR
Hazardous weather outlook, Aug 10, 11:08 AM MDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
1108 AM MDT SUN AUG 10 2008

WYZ001>020-022>030-110000-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
1108 AM MDT SUN AUG 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED OVER WEST CENTRAL WYOMING
THIS AFTERNOON...MAINLY ALONG AND EAST OF THE CONTINENTAL DIVIDE.
ANY STORMS WILL PRODUCE STRONG AND GUSTY WINDS ALONG WITH BRIEF
HEAVY RAIN.

SCATTERED SHOWERS AND THUNDERSTORMS MAY CONTINUE INTO THIS EVENING
OVER JOHNSON AND NATRONA COUNTIES WHILE CLOUDS DIMINISH ELSEWHERE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A DRY WESTERLY FLOW ALOFT WILL MOVE INTO REGION DURING THE DAY
MONDAY CONTINUING THROUGH TUESDAY NIGHT.

SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL OVER A HALF AN
INCH...HAIL AND WIND GUSTS OVER 40 MPH.

TEAM RIVERTON

In the hours before

Special weather statement, Aug 10, 3:27 PM MDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
327 PM MDT SUN AUG 10 2008

WYZ012-014-025-026-102230-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-UPPER GREEN
RIVER BASIN FOOTHILLS-WIND RIVER MOUNTAINS WEST-
327 PM MDT SUN AUG 10 2008

...SIGNIFICANT WEATHER ADVISORY FOR SUBLETTE COUNTY...

AT 322 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR U.S. HWY 191 MILE MARKER 130...OR 24 MILES
NORTHWEST OF PINEDALE...MOVING EAST AT 14 MPH.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THIS STORM.

RESIDENTS IN NORTHERN SUBLETTE COUNTY...INCLUDING THE LOCATIONS OF
U.S. HWY 191 MILE MARKER 130...STATE HWY 352 MILE MARKER 20 AND
SQUARETOP MOUNTAIN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4336 10985 4299 10963 4286 11011 4323 11031
TIME...MOT...LOC 2127Z 250DEG 12KT 4315 11014

C. BAKER
Special weather statement, Aug 10, 3:44 PM MDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
344 PM MDT SUN AUG 10 2008

WYZ030-102245-
EAST SWEETWATER COUNTY-
344 PM MDT SUN AUG 10 2008

...SIGNIFICANT WEATHER ADVISORY FOR SWEETWATER COUNTY...

AT 340 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES EAST OF STATE HWY 430 MILE MARKER 50...
OR 47 MILES SOUTHWEST OF WAMSUTTER...MOVING EAST AT 22 MPH.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THIS STORM.

RESIDENTS IN SOUTHEASTERN SWEETWATER COUNTY...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4100 10853 4125 10858 4136 10794 4099 10794
TIME...MOT...LOC 2144Z 267DEG 20KT 4108 10840

C. BAKER
Special weather statement, Aug 10, 4:00 PM MDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
400 PM MDT SUN AUG 10 2008

WYZ012-013-102300-
JACKSON HOLE-TETON AND GROS VENTRE MOUNTAINS-
400 PM MDT SUN AUG 10 2008

...SIGNIFICANT WEATHER ADVISORY FOR TETON COUNTY...

AT 358 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR JACKSON...MOVING EAST AT 22 MPH.

PEA SIZE HAIL...AND WINDS AROUND 45 MPH ARE POSSIBLE WITH THIS STORM.

RESIDENTS IN CENTRAL TETON COUNTY...INCLUDING THE LOCATION OF
JACKSON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4412 11036 4341 11008 4340 11102 4383 11102
TIME...MOT...LOC 2200Z 267DEG 19KT 4348 11069

C. BAKER
Special weather statement, Aug 10, 4:02 PM MDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
402 PM MDT SUN AUG 10 2008

WYZ012-014-025-102300-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN
FOOTHILLS-WIND RIVER MOUNTAINS WEST-
402 PM MDT SUN AUG 10 2008

...SIGNIFICANT WEATHER ADVISORY FOR SUBLETTE COUNTY...

AT 358 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NEW FORK LAKE...OR 18 MILES NORTH OF
PINEDALE...MOVING EAST AT 20 MPH.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THIS STORM.

RESIDENTS IN NORTHERN SUBLETTE COUNTY...INCLUDING THE LOCATIONS OF
NEW FORK LAKE AND STATE HWY 352 MILE MARKER 20...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4333 10973 4301 10959 4299 11006 4317 11013
TIME...MOT...LOC 2202Z 256DEG 17KT 4311 10997

C. BAKER
Special weather statement, Aug 10, 4:33 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
433 PM MDT SUN AUG 10 2008

WYZ023>026-102330-
SALT RIVER AND WYOMING RANGES-STAR VALLEY-UPPER GREEN RIVER
BASIN-UPPER GREEN RIVER BASIN FOOTHILLS-
433 PM MDT SUN AUG 10 2008

...SIGNIFICANT WEATHER ADVISORY FOR LINCOLN AND SUBLETTE COUNTIES...

AT 435 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS IN EASTERN IDAHO MOVING EAST TOWARD THE STAR VALLEY
AND THE SURROUNDING MOUNTAINS. OTHER STORMS WERE MOVING EAST OFF THE
SALT RIVER AND WYOMING RANGES AND INTO THE UPPER GREEN RIVER BASIN.

WIND GUSTS TO 45 MPH ARE POSSIBLE...ALONG WITH SMALL HAIL AND BRIEF
HEAVY RAIN AS THESE STORMS MOVE ACROSS THE AREA.

RESIDENTS IN NORTHERN LINCOLN AND WESTERN SUBLETTE COUNTIES...
INCLUDING THE LOCATIONS OF STAR VALLEY REST AREA...GROVER...
TURNERVILLE AND MEADOW CREEK GUARD STATION...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4314 11105 4315 11045 4229 11035 4225 11105
TIME...MOT...LOC 2233Z 263DEG 40KT 4283 11109

AR
Special weather statement, Aug 10, 4:43 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
443 PM MDT SUN AUG 10 2008

WYZ028-029-102330-
FLAMING GORGE-ROCK SPRINGS AND GREEN RIVER-
443 PM MDT SUN AUG 10 2008

...SIGNIFICANT WEATHER ADVISORY FOR SWEETWATER COUNTY...

AT 439 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS IN EASTERN UINTA COUNTY NEAR LYMAN...MOVING
EAST AT 25 MPH.

HALF INCH HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THESE
STORMS AS THEY MOVE INTO WESTERN SWEETWATER COUNTY. RAINFALL AMOUNTS
AROUND ONE-HALF INCH ARE POSSIBLE WITH THE STORMS.

RESIDENTS IN WESTERN SWEETWATER COUNTY...INCLUDING INTERSTATE
I80 EXITS 60 TO 85...LITTLE AMERICA AND GREEN RIVER...SHOULD MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4140 11008 4142 11006 4157 11006 4157 11005
      4174 10994 4186 10941 4130 10941 4126 11008
TIME...MOT...LOC 2243Z 265DEG 41KT 4148 11012

AR

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 6:13 PM MDTSpecial Weather StatementRIWSweetwater62 min
Aug 9, 6:29 PM MDTSpecial Weather StatementRIWSublette61 min
Aug 9, 6:48 PM MDTSpecial Weather StatementRIW57 min
Aug 9, 6:55 PM MDTSpecial Weather StatementRIW65 min
Aug 9, 7:18 PM MDTSpecial Weather StatementRIWPark57 min
Aug 9, 7:21 PM MDTSpecial Weather StatementRIWTeton54 min
Aug 9, 7:23 PM MDTSpecial Weather StatementRIW67 min
Aug 9, 8:03 PM MDTSpecial Weather StatementRIW57 min
Aug 9, 8:06 PM MDTSpecial Weather StatementRIWFremont54 min
Aug 9, 8:38 PM MDTSpecial Weather StatementRIWFremont67 min
Aug 9, 9:24 PM MDTSpecial Weather StatementRIWFremont66 min
Aug 9, 10:17 PM MDTSpecial Weather StatementRIWWashakie58 min
Aug 10, 3:23 PM MDTSpecial Weather StatementRIWTeton67 min
Aug 10, 3:27 PM MDTSpecial Weather StatementRIWSublette63 min
Aug 10, 3:44 PM MDTSpecial Weather StatementRIW61 min
Aug 10, 4:00 PM MDTSpecial Weather StatementRIWTeton60 min
Aug 10, 4:02 PM MDTSpecial Weather StatementRIWSublette58 min
Aug 10, 4:33 PM MDTSpecial Weather StatementRIWLincoln57 min
Aug 10, 4:43 PM MDTSpecial Weather StatementRIW47 min
Aug 10, 4:54 PM MDTSpecial Weather StatementRIWSweetwater51 min
Aug 10, 5:04 PM MDTSpecial Weather StatementRIWTeton56 min
Aug 10, 5:08 PM MDTSevere Thunderstorm WarningRIWSweetwater22 min
Aug 10, 5:16 PM MDTSpecial Weather StatementRIWSublette59 min
Aug 10, 5:25 PM MDTSpecial Weather StatementRIWTeton65 min
Aug 10, 5:50 PM MDTSpecial Weather StatementRIW55 min
Aug 10, 5:54 PM MDTSpecial Weather StatementRIW66 min

Nearby

Tornado Warnings in Wyoming, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.